Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 16, NWS Anchorage, AK

September 16, 2007

NWS Anchorage, AK issued this high wind watch at Sep 16, 2007, 10:57 AM AKDT. It took effect at Sep 17, 2007, 8:00 PM AKDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 16, 2007, 10:57 AM AKDT (18:57 UTC)
In effect from
Sep 17, 2007, 8:00 PM AKDT
Expired
Sep 17, 2007, 5:13 AM AKDT
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 162357
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
357 PM ADT SUN SEP 16 2007

.A STRONG STORM FORCE LOW JUST SOUTH OF THE WESTERN ALEUTIANS
PUSHES ITS FRONTAL BOUNDARY ACROSS THE CENTRAL ALEUTIANS
TONIGHT. AS THE LOW MOVES OVER THE CENTRAL ALEUTIANS MONDAY
NIGHT...CONDITIONS WILL SET UP FOR STRONG WINDS TO INCREASE
POSSIBLY TO WARNING CRITERIA. WINDS WILL DIMINISH SLIGHTLY ON
TUESDAY.

AKZ187-171330-
/X.NEW.PAFC.HW.A.0016.070918T0400Z-070918T1400Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
357 PM ADT SUN SEP 16 2007

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT. 

SOUTH WINDS OF 45 TO 60 MPH AHEAD OF A VERY STRONG LOW IN THE
BERING WILL POSSIBLE GUST AS HIGH AS 80 MPH AFTER MIDNIGHT MONDAY
NIGHT. WINDS WILL DECREASE SLIGHTLY TUESDAY WITH GUSTS TO 60 MPH. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
1 follow-up statement
000 
WWAK72 PAFC 171313
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
513 AM ADT MON SEP 17 2007

.A STRONG STORM FORCE LOW JUST SOUTH OF THE WESTERN ALEUTIANS
WILL SLOWLY MOVE INTO THE BERING SEA OVERNIGHT. AS THE LOW CROSSES
THE ALEUTIANS NEAR AMCHITKA ISLAND TONIGHT...WINDS WILL INCREASE
TO WARNING CRITERIA OVER PORTIONS OF THE ANDREANOF ISLANDS. STRONG
WESTERLY WINDS WILL CONTINUE THROUGH WEDNESDAY BUT WILL BE BELOW
WARNING CRITERIA.

AKZ187-180100-
/X.UPG.PAFC.HW.A.0016.070918T0400Z-070918T1400Z/
/X.NEW.PAFC.HW.W.0021.070918T0600Z-070918T1400Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
513 AM ADT MON SEP 17 2007

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
ADT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM ADT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS JUST TO THE EAST OF A VERY STRONG LOW PRESSURE
SYSTEM WILL INCREASE TO 45 TO 60 MPH LATE THIS EVENING ACROSS THE
ANDREANOF ISLANDS. GUSTS AS HIGH AS 75 MPH ARE LIKELY
OVERNIGHT...ESPECIALLY THROUGH CHANNELED TERRAIN. WINDS WILL
DECREASE SLIGHTLY TUESDAY WITH GUSTS TO 55 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Sep 16, 9:00 AM AKDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 16, 9:00 AM AKDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM ADT SUN SEP 16 2007

.MODEL DISCUSSION...MODELS COMING INTO BETTER AGREEMENT IN REGARDS TO
THE NEXT MAJOR STORM FROM THE NORTH PACIFIC. THE LATEST GFS AND ECMWF
ARE VERY CLOSE IN BOTH PLACEMENT AND STRENGTH OF THIS LOW BARRELING
INTO THE BERING SEA ON TUES. IN THE NEAR TERM...A RESIDUAL LOW NEAR
YAKUTAT WITH AN UPPER SHORTWAVE STRETCHING BACK TO THE WEST WILL
SLOWLY SLIDE SE OVERNIGHT. BOTH THE NAM AND GFS DONT RESOLVE THE LOW
VERY WELL TO BEGIN WITH...BUT THIS HAS LITTLE IMPACT ON THE FORECAST.

.ANALYSIS AND UPPER LEVELS...HIGH PRESSURE OVER BRISTOL BAY WILL BE
SHIFTING EAST AS SOUTHWEST FLOW ALOFT SETS UP IN RESPONSE TO THE
DEEPENING LOW SOUTH OF SHEMYA. THE SHORTWAVE OVER THE COPPER RIVER
WILL BE SLOW TO PULL AWAY OVERNIGHT KEEPING CLOUDS AND PRECIP AROUND
FOR A BIT LONGER. ANOTHER UPPER WAVE NEAR ST. MATTHEW ISLAND WILL
CRASH ONTO THE COAST OF SOUTHWEST ALASKA THIS EVENING THEN SLOWLY
TRAVERSE ALONG THE ALASKA RANGE THRU MON NITE.

.SHORT TERM FORECAST...STORM FORCE WINDS AND PLENTY OF RAIN TO IMPACT
THE ALEUTIANS BEGINNING TONIGHT. THE OCCLUDED FRONT WILL PASS THROUGH
THE WESTERN ALEUTIANS TONIGHT AND WORKS ITS WAY TO BRISTOL BAY BY
EARLY TUESDAY. AS THE LOW CROSSES THE CHAIN NEAR ADAK MON NITE...A
POTENT 150 KT+ JET STREAK ROUNDS THE BASE OF THE ASSOCIATED UPPER
TROUGH SETTING THE STAGE FOR THE POTENTIAL FOR HIGH WINDS. THUS A
HIGH WIND WATCH WILL BE HOISTED FOR ZONE 187 FOR MON NITE AS THE GFS
SHOWS UNIDIRECTIONAL WINDS UP TO 500 MB WITH BOUNDARY LAYER WINDS OF
55-60 KTS. THE FRONT WEAKENS AS IT CRASHES ONSHORE...BUT SOUTHWEST
ALASKA WILL SEE PLENTY OF WIND AND RAIN.

FURTHER EAST...AS MENTIONED BEFORE...RAIN AND CLOUDS WILL BE SLOW TO
CLEAR OUT OF THE COPPER RIVER BASIN OVERNIGHT AS AN UPPER SHORTWAVE
SLIDES SLOWLY SE. CLEARING SKIES FURTHER TO THE WEST OVER
SOUTHCENTRAL IS GOING TO LEAD TO A COLD NIGHT. IN FACT...THE FIRST
FROST...OR DARE I SAY FREEZE MAY OCCUR. WE WILL ISSUE A SPECIAL
WEATHER STATEMENT TO ALERT FOLKS TO THIS POSSIBILITY BOTH IN
ANCHORAGE AND THE VALLEY.

THE FRONT FROM THE LOW IN THE BERING WILL SWEEP ACROSS KODIAK ISLAND
MON NITE AND OVERTAKE MOST OF SOUTHCENTRAL BY DAYS END ON TUE. WINDS
THROUGH E-W GAPS INCLUDING TURNAGAIN ARM WILL CRANK UP BY EARLY TUE
AS HEAVY RAINS INUNDATE COSTAL LOCATIONS.

.LONG TERM FORECAST...THE JET STREAM IS SET UP TO CONTINUE STEERING
NORTH PACIFIC LOWS INTO THE BERING SEA.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 187.
MARINE...GALE 155 160 165 180 170 171 185 179.
         STORM 172 175 176.
FIRE WEATHER...NONE.

JCA

In the hours before

Special weather statement, Sep 16, 8:00 AM AKDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
1 PM ADT SUN SEP 16 2007

AKZ101-111-145-170800-

...POTENTIAL FROST FOR PARTS OF ANCHORAGE AND THE MATSU VALLEY
TONIGHT...

MOSTLY CLEAR SKIES AND LIGHT WINDS TONIGHT WILL SET THE STAGE FOR
QUICKLY DROPPING TEMPERATURES AFTER SUNSET AND NEAR FREEZING
TEMPERATURES. AT GREATEST RISK ARE AREAS IN EAST ANCHORAGE AND
LOW-LYING AREAS.

IT IS STRONGLY RECOMMENDED TO BRING PLANTS INDOORS TONIGHT. THOSE
WITH AGRICULTURAL INTERESTS ARE ADVISED TO TAKE NECESSARY
PRECAUTIONS.

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 5:45 PM AKDTSmall Craft AdvisoryAFC6 days
Sep 15, 11:00 PM AKDTGale WarningAFC4 days
Sep 15, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Sep 15, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Sep 16, 11:00 AM AKDTGale WarningAFC4 days
Sep 16, 11:00 AM AKDTSmall Craft AdvisoryAFC36 hr

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.